Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Dull pain in right biceps followed to wrist and hand. Is this a muscle pull?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 8738 Questions
I have recently started getting a dull ache in mainly my right bicep . This follows down to my wrist and hand and my arm just feels weak . My head also aches now and again and sometimes the opposite shoulder . This has lasted around three days . I have been doing occasional pull ups during exercise so not sure if its just a muscle pull .
Posted Sun, 1 Jul 2012 in Bones, Muscles and Joints
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
A dull ache in the right biceps along with mild weakness might be related to a muscle pull or a nerve compression symptom.
As a primary treatment, you can start taking mild pain killers like acetaminophen or ibuprofen along with hot fomentation and adequate rest to the arm muscles. You can avoid doing exercise for a few days and take vitamin B complex supplements for nerve related symptoms.
In case the symptoms do not show any improvement over next three days or are aggravated then you need to consult an Orthopedician for a clinical examination and specific treatment like muscle relaxants.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Dull pain in right biceps followed to wrist and hand. Is this a muscle pull? 1 minute later
Thank you , but would this cause pain to the back of the head and neck also ?
Answered by Dr. Praveen Tayal 2 hours later
Thanks for writing again.
Pain to the back of the head and neck are more suggestive of a nerve related problem at the cervical vertebral level which is causing the symptoms of weakness. Methylcobalamin supplements are likely to take care of these symptoms.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor